Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 16, 1999, 1:47 PM MDT for Garfield County, Iron County, Utah. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 16, 1999, 1:47 PM MDT (19:47 UTC)
- Expired
- Sep 16, 1999, 3:15 PM MDT
- In force
- 88 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, UT, Iron County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSLC 161950
FFWSLC
UTC017-021-162115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
147 PM MDT THU SEP 16 1999
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GARFIELD COUNTY IN UTAH
NORTHEASTERN IRON COUNTY IN UTAH
* UNTIL 315 PM MDT
* AT 140 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER EXTREME NORTHEASTERN IRON COUNTY...OR ABOUT 16 MILES
SOUTH OF BEAVER...AND IN EXTREME NORTHWESTERN GARFIELD COUNTY. THE
HEAVIEST RAIN IS OVER HIGHWAY 20 NEAR BUCKSKIN VALLEY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
TO REPORT SEVERE LWEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.
LAT...LON 3801 11274 3798 11269 3793 11251 3801 11228
3814 11232 3813 11270What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 9:00 AM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 16, 9:00 AM MDT, 4 hours 47 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 900 AM MDT THU SEP 16 1999 SYNOPSIS...A WEAK WEATHER DISTURBANCE WILL MOVE ACROSS UTAH TODAY PRODUCING SCATTERED THUNDERSTORMS MAINLY N SOUTHERN UTAH. DISCUSSION...SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHERN UTAH TODAY. 12Z RUC HAS 300 CENTER NEAR ILC AT 15Z AND SATELLITE SHOWING AREAS OF CONVECTION CONTINUING AHEAD OF WAVE. RUC PROGS WAVE INTO SERN CWFA BY LATE DAY. ANOTHER WEAK WAVE IS NOW NEAR 4 CORNERS BUT LEAVING CWFA. LAPSE RATES UNSTABLE IN THE NORTH TODAY WHICH COUPLED WITH EXISTING MOISTURE JUSTIFIES KEEPING POPS IN FIRST PERIOD. SLC 211 CDC 621 BURCH .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:05 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 40 min |
| Sep 16, 2:45 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Sep 16, 3:15 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Sep 16, 3:20 PM MDT | Flash Flood Warning | SLC | Iron | 55 min |
| Sep 16, 3:51 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 39 min |
| Sep 16, 4:29 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 21 min |
| Sep 16, 4:49 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 41 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.